|Severe Ribavirin Rash - questions about options
Jan 30, 2006
I have only 9 weeks of Pegasys/Copegus (Interferon/Ribavirin) treatment left (started last May). My dosage has been reduced to 135 mcg Interferon and 600 (3 pills daily) Ribavirin because of low blood counts. The ribavirin rash has been progressively worse since Nov., is now nearly unbearable from neck to ankles. I've done moisturizers, Aveeno Baths, 1 % hydrocortisone, etc. as suggested by GP. Benedryl makes it worse. I finally can see a dermatologist next week. I suspect it is severe enough for oral Prednisone. Would you say that is preferable to a week's suspension of Ribavirin, for example? I do not want to jeapardize my treatment after going through so much, but I fear the side effects of Prednisone. Thanks for your help. Winnie Tyler
| Response from Dr. Dieterich
Oral Prednisone is the perfectly fine to use. I have treated people with it for most of their time on Peg and ribavirin and still gotten a cure! Dose reduction is already risking your SVR. Prednisone should do it and you can taper it down to the lowest possible dose. Good luck! DTD
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Condom Broke Anal Worried I Have HIV
- Burning Urethra After Giving Handjob Worried I Have HIV
- Rectal Bleeding After Licking Vagina Worried I Have HIV
- Swollen Lymph Glands After Touching Vagina Worried I Have HIV
- White Spots After Swallowing Sperm Sign Of HIV AIDS
- After Gonorrhea Treatment If Masturbated Does The Medicine Still Work
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.